Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 642, NWS Norman, OK

July 13, 201610 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 13, 2016, 11:10 PM CDT for 10 counties in Oklahoma. It was in force for 80 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2016, 11:10 PM CDT (04:10 UTC)
Expired
Jul 14, 2016, 12:30 AM CDT
In force
80 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Alfalfa County, OK, Blaine County, OK, Garfield County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Logan County, OK, Major County, OK, Noble County, OK, Payne County, OK

The radar

The Vance AFB radar (KVNX), 96 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 11:10 PM CDTTSTM WND GST 633 Se Breckenridge, OK
Jul 13, 11:15 PM CDTTSTM WND GST 584 Se Enid, OKENID WOODRING AIRPORT
Jul 13, 11:15 PM CDTTSTM WND GST 613 Se Breckenridge, OK
Jul 13, 11:25 PM CDTTSTM WND DMGKremlin, OKEMERGENCY MANAGER REPORTED SIGNIFICANT DAMAGE TO TREES AND SEVERAL BUILDINGS ON NORTH SIDE OF TOWN. INCLUDING SIGNIFICANT DAMAGE TO THE ROOF OF THE POST OFFICE... WHICH HAS LOST A PORTION OF ITS DECKING. TIME ESTIMATED VIA RADAR.
Jul 13, 11:42 PM CDTHAIL 2.171 Sw Hillsdale, OK
Jul 13, 11:45 PM CDTHAIL 16 Ese Garber, OK
Jul 13, 11:55 PM CDTTSTM WND GST 577 Sse Red Rock, OK
Jul 14, 12:01 AM CDTHAIL 12 Nw Enid, OK
Jul 14, 12:05 AM CDTTSTM WND GST 623 Nw Stillwater, OK
Jul 14, 12:08 AM CDTTSTM WND GST 623 Nw Stillwater, OK
Jul 14, 12:10 AM CDTTSTM WND GST 753 N Stillwater, OK
Jul 14, 12:10 AM CDTHAIL 1Enid, OK
Jul 14, 12:11 AM CDTTSTM WND GST 723 Nw Stillwater, OK
Jul 14, 12:18 AM CDTTSTM WND DMGStillwater, OKSIGNIFICANT TREE DAMAGE IN STILLWATER. KOCO METEOROLOGIST RELAYED VIEWER REPORT VIA TWITTER OF SUBSTANTIAL TREE DOWN ON FENCE. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3256 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

578 
WUUS54 KOUN 140410
SVROUN
OKC003-011-047-053-071-073-083-093-103-119-140530-
/O.NEW.KOUN.SV.W.0642.160714T0410Z-160714T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1110 PM CDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BLAINE COUNTY IN NORTHWESTERN OKLAHOMA...
  NORTHERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
  SOUTHEASTERN ALFALFA COUNTY IN NORTHWESTERN OKLAHOMA...
  SOUTHWESTERN KAY COUNTY IN NORTHERN OKLAHOMA...
  NORTHWESTERN LOGAN COUNTY IN CENTRAL OKLAHOMA...
  NOBLE COUNTY IN NORTHERN OKLAHOMA...
  SOUTHERN GRANT COUNTY IN NORTHERN OKLAHOMA...
  GARFIELD COUNTY IN NORTHERN OKLAHOMA...
  CENTRAL PAYNE COUNTY IN CENTRAL OKLAHOMA...
  EASTERN MAJOR COUNTY IN NORTHWESTERN OKLAHOMA...

* UNTIL 1230 AM CDT

* AT 1109 PM CDT...THE LEADING EDGE OF SEVERE THUNDERSTORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF SOONER LAKE
  TO 4 MILES SOUTHEAST OF HUNTER TO 4 MILES NORTH OF GOLTRY...MOVING
  SOUTH AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  ENID...STILLWATER...PONCA CITY...PERRY...TONKAWA...HENNESSEY...
  HELENA...WAUKOMIS...YALE...POND CREEK...GARBER...MORRISON...
  LAHOMA...GLENCOE...COVINGTON...BILLINGS...RINGWOOD...DRUMMOND...
  LAMONT AND RED ROCK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 170 AND 216.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3669 9693 3669 9706 3659 9706 3660 9691
      3658 9689 3655 9690 3651 9703 3633 9703
      3633 9692 3625 9692 3624 9682 3616 9682
      3616 9662 3607 9662 3604 9750 3616 9841
      3669 9843 3674 9760
TIME...MOT...LOC 0409Z 347DEG 18KT 3648 9705 3651 9761 3659 9817 

HAIL...1.75IN
WIND...70MPH
 
$$

MAXWELL
3 follow-up statements
071 
WWUS54 KOUN 140431
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1131 PM CDT WED JUL 13 2016

OKC011-140440-
/O.CAN.KOUN.SV.W.0642.000000T0000Z-160714T0530Z/
BLAINE OK-
1131 PM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLAINE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE ARE NO LONGER EXPECTED TO
EFFECT BLAINE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
STRONG WIND GUSTS ASSOCIATED WITH STORM OUTFLOW WILL STILL BE
POSSIBLE.

LAT...LON 3659 9706 3660 9691 3658 9689 3655 9690
      3651 9703 3633 9703 3633 9692 3625 9692
      3624 9682 3616 9682 3616 9662 3607 9662
      3604 9750 3613 9815 3669 9825 3671 9788
      3668 9755
TIME...MOT...LOC 0430Z 302DEG 22KT 3647 9706 3647 9746 3660 9795 

$$

OKC003-047-053-071-073-083-093-103-119-140530-
/O.CON.KOUN.SV.W.0642.000000T0000Z-160714T0530Z/
KINGFISHER OK-ALFALFA OK-KAY OK-LOGAN OK-NOBLE OK-GRANT OK-
GARFIELD OK-PAYNE OK-MAJOR OK-
1131 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN KINGFISHER...SOUTHEASTERN ALFALFA...SOUTHWESTERN
KAY...NORTHWESTERN LOGAN...NOBLE...SOUTHERN GRANT...GARFIELD...
CENTRAL PAYNE AND SOUTHEASTERN MAJOR COUNTIES...

AT 1130 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SOONER LAKE TO 4 MILES SOUTH OF BILLINGS TO 3
MILES NORTHEAST OF HILLSDALE...MOVING SOUTHEAST AT 25 MPH. THE MOST
DAMAGING STORMS WERE LOCATED JUST SOUTH OF BILLINGS AND NEAR
HILLSDALE.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ENID...STILLWATER...PERRY...HENNESSEY...WAUKOMIS...YALE...
POND CREEK...GARBER...MORRISON...LAHOMA...GLENCOE...COVINGTON...
BILLINGS...DRUMMOND...RED ROCK...MARSHALL...KREMLIN...GOLTRY...
BRECKENRIDGE AND MENO.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 170 AND 211.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3659 9706 3660 9691 3658 9689 3655 9690
      3651 9703 3633 9703 3633 9692 3625 9692
      3624 9682 3616 9682 3616 9662 3607 9662
      3604 9750 3613 9815 3669 9825 3671 9788
      3668 9755
TIME...MOT...LOC 0430Z 302DEG 22KT 3647 9706 3647 9746 3660 9795 

HAIL...1.75IN
WIND...70MPH
 
$$

11
505 
WWUS54 KOUN 140444
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1144 PM CDT WED JUL 13 2016

OKC003-071-140454-
/O.CAN.KOUN.SV.W.0642.000000T0000Z-160714T0530Z/
ALFALFA OK-KAY OK-
1144 PM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALFALFA AND
SOUTHWESTERN KAY COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3664 9762 3645 9703 3633 9703 3633 9693
      3625 9692 3624 9682 3616 9682 3616 9662
      3607 9662 3604 9750 3613 9815 3663 9809
      3665 9792
TIME...MOT...LOC 0444Z 303DEG 28KT 3637 9731 3651 9792 

$$

OKC047-053-073-083-093-103-119-140530-
/O.CON.KOUN.SV.W.0642.000000T0000Z-160714T0530Z/
KINGFISHER OK-LOGAN OK-NOBLE OK-GRANT OK-GARFIELD OK-PAYNE OK-
MAJOR OK-
1144 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN KINGFISHER...NORTHWESTERN LOGAN...NOBLE...
SOUTHWESTERN GRANT...GARFIELD...CENTRAL PAYNE AND SOUTHEASTERN MAJOR
COUNTIES...

AT 1144 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF PERRY TO 5 MILES SOUTHEAST OF
HILLSDALE...MOVING SOUTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ENID...STILLWATER...PERRY...HENNESSEY...WAUKOMIS...YALE...GARBER...
MORRISON...LAHOMA...GLENCOE...COVINGTON...BILLINGS...DRUMMOND...
RED ROCK...MARSHALL...KREMLIN...BRECKENRIDGE...MULHALL...
HUNTER AND ORLANDO.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 170 AND 204.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3664 9762 3645 9703 3633 9703 3633 9693
      3625 9692 3624 9682 3616 9682 3616 9662
      3607 9662 3604 9750 3613 9815 3663 9809
      3665 9792
TIME...MOT...LOC 0444Z 303DEG 28KT 3637 9731 3651 9792 

HAIL...1.75IN
WIND...70MPH
 
$$

11
353 
WWUS54 KOUN 140521
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1221 AM CDT THU JUL 14 2016

OKC053-093-140531-
/O.CAN.KOUN.SV.W.0642.000000T0000Z-160714T0530Z/
GRANT OK-MAJOR OK-
1221 AM CDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRANT AND
SOUTHEASTERN MAJOR COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3636 9738 3633 9703 3633 9693 3625 9692
      3624 9682 3616 9682 3616 9662 3607 9662
      3604 9750 3612 9811 3643 9795 3644 9780
TIME...MOT...LOC 0521Z 313DEG 32KT 3616 9705 3633 9777 

$$

OKC047-073-083-103-119-140530-
/O.CON.KOUN.SV.W.0642.000000T0000Z-160714T0530Z/
KINGFISHER OK-LOGAN OK-NOBLE OK-GARFIELD OK-PAYNE OK-
1221 AM CDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN KINGFISHER...NORTHWESTERN LOGAN...SOUTHERN NOBLE...
SOUTHERN GARFIELD AND CENTRAL PAYNE COUNTIES...

AT 1221 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR STILLWATER TO 3 MILES SOUTHWEST OF FAIRMONT...
MOVING SOUTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ENID...STILLWATER...PERRY...HENNESSEY...WAUKOMIS...YALE...MORRISON...
GLENCOE...COVINGTON...MARSHALL...BRECKENRIDGE...MULHALL...ORLANDO...
FAIRMONT...DOUGLAS...QUAY...LAKE CARL BLACKWELL...LAKE MCMURTRY...
BISON AND LUCIEN.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 170 AND 191.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3636 9738 3633 9703 3633 9693 3625 9692
      3624 9682 3616 9682 3616 9662 3607 9662
      3604 9750 3612 9811 3643 9795 3644 9780
TIME...MOT...LOC 0521Z 313DEG 32KT 3616 9705 3633 9777 

HAIL...1.75IN
WIND...70MPH
 
$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:11 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 13, 9:11 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
911 PM CDT WED JUL 13 2016

.UPDATE...
Increased PoPs across northeastern OK. Please see the discussion
below.

&&

.DISCUSSION...
A fairly stout supercell continues to track southward across Kay
Co. this evening along a cold front. Other storms were also trying
to develop west of the main supercell into NE Grant Co. Increased
PoPs to mid chance values here. Further south, across NW TX and
the SE TX panhandle, other storms again developed along a dryline
and moved east. However, given downstream environment these should
dissipate rather quickly with the onset of nightfall. Adjusted
winds slightly downward across the SW, but no other changes were
made to the forecast. All updated products have been sent.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  97  74  93 /  10  20  40  30
Hobart OK         77 102  75  97 /  10  20  30  30
Wichita Falls TX  79 103  78 100 /   0   0  20  30
Gage OK           71  98  69  90 /  20  50  40  30
Ponca City OK     74  94  71  88 /  30  50  70  30
Durant OK         78  96  76  95 /   0  10  20  30

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

03/26
Hazardous weather outlook, Jul 13, 9:13 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
913 PM CDT WED JUL 13 2016

OKZ004>048-050>052-TXZ083>090-150215-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
913 PM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... MAINLY
BEFORE MIDNIGHT...ACROSS NORTHERN OKLAHOMA. THE SLIGHT RISK
COVERS LOCATIONS FROM JUST NORTH OF STILLWATER...AND EAST OF A
LINE FROM PERRY TO BLACKWELL. THE PRIMARY HAZARDS WILL BE
DAMAGING WINDS UP TO 65 MPH AND HAIL UP TO THE SIZE OF GOLFBALLS.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE MARGINAL RISK AREA SHOULD BE PREPARED FOR POSSIBLE SEVERE
WEATHER OPERATIONS LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY. THE
HIGHEST CHANCES WILL BE OVER THE NORTHERN-HALF OF OKLAHOMA.

THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THURSDAY INTO THE
EARLY MORNING HOURS FRIDAY ACROSS NORTHERN OKLAHOMA...ALONG WITH
A MARGINAL RISK EXTENDING SOUTH TO INTERSTATE-40. DAMAGING WIND
GUSTS UP TO 75 MPH AND HAIL UP TO TENNIS BALL SIZE WILL BE THE
PRIMARY HAZARDS...ALONG WITH HIGH RAIN TOTALS.

A MARGINAL RISK WILL BE SEEN ACROSS FAR NORTHERN OKLAHOMA ON
FRIDAY WITH DAMAGING WINDS AND HAIL POSSIBLE WITH THE STRONGEST
STORMS.

.HEAT...
AFTERNOON HEAT INDICES OF 100 TO 108 ARE POSSIBLE ACROSS OKLAHOMA
AND WESTERN NORTH TEXAS ON THURSDAY. HEAT SAFETY GUIDELINES
SHOULD BE FOLLOWED TO AVOID HEAT RELATED ILLNESS. SLIGHTLY COOLER
TEMPERATURES AND HEAT INDICES ARE EXPECTED FRIDAY AND
SATURDAY...BEFORE A RETURN TO A PROLONGED PERIOD OF HOT
TEMPERATURES RETURNS SUNDAY AND NEXT WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jul 13, 8:11 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
811 PM CDT WED JUL 13 2016

OKZ008-140215-
KAY OK-
811 PM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KAY COUNTY UNTIL 915
PM CDT...

AT 809 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
GEUDA SPRINGS...MOVING SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
NEWKIRK...CHILOCCO AND HARDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3699 9675 3699 9676 3685 9704 3700 9726
      3700 9677
TIME...MOT...LOC 0109Z 307DEG 16KT 3705 9715

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:11 PM CDTSpecial Weather StatementOUNKay64 min
Jul 13, 8:17 PM CDTSevere Thunderstorm WarningOUNKay73 min
Jul 13, 9:00 PM CDTSevere Thunderstorm WarningOUNGrant, Kay30 min
Jul 13, 9:26 PM CDTSevere Thunderstorm WarningOUNGrant, Kay64 min
Jul 13, 9:42 PM CDTAreal Flood AdvisoryOUNKay3 hr
Jul 13, 10:24 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble66 min
Jul 13, 10:35 PM CDTAreal Flood AdvisoryOUNGrant, Kay3 hr
Jul 13, 11:47 PM CDTSpecial Weather StatementOUNKingfisher, Logan13 min
Jul 14, 12:09 AM CDTSpecial Weather StatementOUNKingfisher, Lincoln, Logan51 min
Jul 14, 12:18 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Noble, Payne72 min
Jul 14, 12:49 AM CDTSpecial Weather StatementOUNCanadian, Oklahoma26 min
Jul 14, 1:13 AM CDTSpecial Weather StatementOUNCanadian, Cleveland, Pottawatomie, Seminole32 min
Jul 14, 1:30 AM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole22 min
Jul 14, 1:56 AM CDTSpecial Weather StatementOUNLincoln49 min
Jul 14, 2:37 AM CDTSpecial Weather StatementOUNHughes38 min
Jul 14, 3:12 AM CDTSpecial Weather StatementOUNHughes33 min
Jul 14, 6:31 AM CDTSpecial Weather StatementOUNAlfalfa29 min
Jul 14, 6:59 AM CDTSpecial Weather StatementOUNAlfalfa31 min
Jul 14, 7:04 AM CDTSpecial Weather StatementOUNLove26 min
Jul 14, 7:18 AM CDTSpecial Weather StatementOUNHarper27 min
Jul 14, 7:36 AM CDTSpecial Weather StatementOUNGrant24 min
Jul 14, 7:44 AM CDTSpecial Weather StatementOUNWoods31 min
Jul 14, 7:56 AM CDTSevere Thunderstorm WarningOUNWoods, Woodward30 min
Jul 14, 9:10 AM CDTSpecial Weather StatementOUNGrant35 min
Jul 14, 9:35 AM CDTSpecial Weather StatementOUNGrant25 min
Jul 14, 10:17 AM CDTSevere Thunderstorm WarningOUNGrant, Kay43 min
Jul 14, 10:58 AM CDTSevere Thunderstorm WarningOUNKay32 min
Jul 14, 11:22 AM CDTSpecial Weather StatementOUNPayne23 min
Jul 14, 12:08 PM CDTSpecial Weather StatementOUNLincoln37 min
Jul 14, 1:41 PM CDTSpecial Weather StatementOUNHughes34 min
Jul 14, 2:28 PM CDTSevere Thunderstorm WarningOUNAtoka47 min
Jul 14, 3:12 PM CDTSpecial Weather StatementOUNAtoka, Coal33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.